CSN Login
Members Online: 11

UPDATE ON MOM

fighting_ big_c's picture
fighting_ big_c
Posts: 60
Joined: Mar 2013

Hi! Everyone. I hope everyone is doing well, if not, close to it. Sorry if I have not been updating on my mom's current condition. She is doing well as of the past 2 months, CT scans were clear and gained 8 lbs overall for the past month. She complained of her numbness and tingling so her oncologist decided to stop her Oxalipatin. This all happened about a month ago, and now she is complaining that it is getting worse. Can anyone advise on what can help? Also, her whole arms are aching ? Is this an expected side effect too? I wish I could take away all the pain  my mom is experiencing. I am all praying for you even though I don't post that much , I am reading your posts when I get a chance.

serenity101's picture
serenity101
Posts: 81
Joined: May 2013

I don't think it's unusual for neuropathy to get worse for a while after stopping oxaliplatin. It happened to my mom too. The doctors tried gabapentin, which didn't work very well for her, then switched to lyrica, which was effective.

Trubrit's picture
Trubrit
Posts: 1539
Joined: Jan 2013

I'm four months out from my Oxaliplatin and my neuropathy is bad. Also this past few weeks my joints ache, my right arm aches and my legs. 

I told my Onc about it and he just said it was continued side effects. Sill, I think your mum should mention it to her Oncologist for sure.

I'm glad that she is getting clear scans. And I'm glad that she has such a loving, caring daughter. 

steveandnat's picture
steveandnat
Posts: 887
Joined: Sep 2011

My numbness in my feet is horrible. I tried Lyrica but had a real bad allergic reaction so that didn't work. I get a little relieve from a compond my onc prescribed for me. From the label on the bottle it says #60Kencream am12percentage sign gab5ket20plo(hps). You might ask her onc and see  what they say.  Pray it gets better.  Jeff

Deena11
Posts: 193
Joined: Nov 2012

I had problems even after my last treatment of Oxalipatin.  They cut mine back because I was having spasms in my hands, feet and legs.  I had a hard time even walking.  Once they cut back on that, those stopped.  However, my numbness continued to get worse in my fingers and toes.  After I completed all my chemo treatments, my joints in my shoulders and knees ached.  I couldn't lift my arms very high for about two months after I finished treatments.  About three months later, the shoulder pain went away and I could lift my arms.  It has been a year after chemo and I still have the neuropathy in my fingers and toes but I have to say...they are improving.  I think my fingers are becoming less numb.  My feet are still numb but think the nerves are coming back very slowly.

Her side effects sound normal but do tell the doctor about what she is feeling.  I will pray for her.

Deena

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network